# SDR CA060918006

- Difficulty date: September 15, 2006
- Submitted: October 3, 2006
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Part number: 656762
- Condition: Worn
- Location: Starter
- Part time: 37 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING TROUBLESHOOTING OF THE FUEL SYSTEM DUE TO ENGINE QUITTING ON ROLL OUT FROM LANDING, THE ENGINE FUEL SYSTEM WAS BEING CHECKED IAW SID97-3C, AT WHICH TIME DURING A GROUND RUN IT WAS NOTICED THAT OIL PRESSURE HAD DROPPED TO ALMOST (0). THE ENGINE WAS SHUTDOWN IMMEDIATELY.  FURTHER INSPECTION OF THE LOSS OF OIL PRESSURE REVEALED METAL CONTAMINATION ON THE OIL PRESSURE RELIEF VALVE. FURTHER INSPECTION OF THE OIL SYSTEM REVEALED MORE CONTAMINATION ON THE DRAIN PLUG MAGNET AND OIL FILTER. SUBSEQUENTLY THE STARTER WAS REMOVED FOR CLUSTER AND DRIVE GEAR INSPECTION. THE STARTER AND CLUSTER GEARS WERE FOUND DAMAGED IN THE AREA OF INITIAL STARTER ENGAGEMENT. THE DAMAGE EXCEEDED THE NORMAL WEAR DESCRIBED IN SB0
